Mitochondria toxicity in PEP
Nov 5, 2007
Could you please be so kind and tell me your opinion on what are the chances of having irreversible mithocondrial damage after 30 days PEP on Combivir. I seem to have gotten mild facial wasting 2 weeks into the regimen. Can 30 days PEP on Combivir bring long term mitochondrial damage related adverse effects like cancer? Thank you so much, really scared
Response from Dr. Henry
I have seen no literature that suggests that significant facial wasting due to mitochondrial toxicity can be seen after two weeks of Combivir. The proposed mechanism of fat loss (death of fat cells) is not an acute (rapid) process. I have been involved with hundred of patients on Combivir and have never seen a case of rapid facial fat loss (within 2-4 weeks of starting). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Is The Risk Of Getting HIV From Razors?
- Is Rectal Bleeding A Sign Of Acute HIV Infection?
- Is Blowjob From A Prostitute Safe?
- Dry Mouth After Giving Oral Sex What Are The Chances Of HIV
- Thrush After Oral Sex With No Protection Does It Mean I Have HIV
- Can Chlamydia Testing Ever Be Wrong?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.